Doctor insights on:
Medicine For Dyazide Allergy
Allergies occur when your immune system is triggered by envirionmental factors it should ignore--for example, pollen in the air, or dander on a cat or dog--and creates cells to fight against them. An allergic reaction typically causes itching, congestion, or drainage, and ...Read more
Is it ok to take my blood pressure medicine dyazide (hydrocholorthiazide and triamterene) with apple cider vinegar?
Check with MD:
Check with your healthcare provider before taking apple cider vinegar with any diuretics, as this may cause a decrease in blood potassium levels. Caution should be used with these diuretics
triamterene/hctz (dyazide®). ...Read more
Dyazide (hydrocholorthiazide and triamterene) & Coffee: Dyazide (hydrocholorthiazide and triamterene) is a combination pill that contain 2 different types of diuretic, hydrochlorothiazide and triamterne. There are no known interaction between dyazide (hydrocholorthiazide and triamterene) and caffeine. ...Read more
BP- right arm 144/94. Took few min later 110/81. took in left arm to compare: it read 110/91.Are those numbers ok? I take Dyazide-am and accupril-pm
BP: Your numbers are close to or normal on therapy. Your doctor with more information about you is better placed to decide whether for you those numbers are fine or to decide to increase your medication. ...Read more
Can BP go up after taking BP Meds? Mine 142/94 after taking the Dyazide at 12:30. Is my body still adjusting? Or should I take the accupril (quinapril) -new med?
Probably need more: Doubtful BP going up because of Dyazide, but likely these data indicate you are simply not getting adequate BP treatment with the Dyazide alone and likely need something else, like accupril (quinapril) for example. If you begin accupril (quinapril) hten it would be prudent to get back to your doctor within one month's time so that you can get a serum potassium level checked to ensure your potassium level isn't high ...Read more
Lately during normal activity my left foot and ankle have been swelling to the point of discomfort. I take dyazide 37.5-25 twice daily for water rete?
May need a change:
You should consult with the primary care physician who prescribed the medication. You may have to adjust your dosage or take different medication to help get rid of the excess water.
Your blood pressure may be too elevated also and you may need to consider your dietary habits. ...Read more
See below: Yes this is used once daily for hypertension.Its a diuretic ie eliminates salt [ sodium chloride] which in turn helps to lower blood presssure. Salt restriction is advised as well. Its a combination medication to minimise the risk of pottassium loss as one of the components retains pottassium. ...Read more
Lost my health insurance & looking for a good over-the-counter diuretic alternative for dyazide (hydrocholorthiazide and triamterene) (triam/hctz).?
OTC: In the us, there are no over-the counter diuretics. However, diuretics are priced very cheaply as most are generics, and most are included on 90-day drug lists at target, walmart, rite aid, etc. ...Read more
Can triamterene affect Aldo/renin serum levels? Trying to determine cause of hypokalemia, been on dyazide (hydrocholorthiazide and triamterene) 8 years for leg edema w/o issue, now low K.
Yes: Still can do it, causing electrolyte imbalance, diureses[water loss] causing reflex aldosterone release to save water ...Read more
Recently diagnosed diabetes insipidus. Dyazide (hydrocholorthiazide and triamterene) prescribed but still urinating constantly. Doctor says to give medication more time? How long?
Depends: Dyazide (hydrocholorthiazide and triamterene) can be useful in treating nephrogenic diabetes insipidus, a rare genetic disorder, but also can occur in the presence of other kidney disease, or long term lithium usage. It is important to be on a low salt diet as well. However, many people who are compulsive water drinkers can be missdiagnosed as having diabetes insipidus. Make sure the diagnosis is correct. ...Read more
Stop taking it: If it is an extreme necessity, and there are no alternatives, and you don't know whether this an allergic reaction or an adverse drug reaction (side effect), see an allergist/immunologist for evaluation and possible desensitization to the said drug for treatment of a particular disease episode, good luck ...Read more
Various Options: Daily steroid or antihistamines nasal sprays (fluticasone, azelastine) are helpful. Determining exactly what you could be sensitized to in order to practice appropriate avoidance measures is also important. If medications and avoidance are not effective or not feasible allergen immunotherapy (allergy shots) could be an option as well. Other meds include Sudafed, Mucinex, (guaifenesin) Afrin, oral antihistamines ...Read more
Could be!: Without understanding the circumstances and the type of reaction, it is impossible to answer the question. If you started the new medicine, and experienced a reaction, it could be due to allergy to the medication. ...Read more
No cure yet, but...: Allergy shots (allergen immunotherapy) is currently the only treatment that is disease modifiying, meaning it can change how the body responds to exposure to allergens. It is "natural" and long lasting effects carry on after shots are stopped. It works for most, but not all people. Closest thing to a cure so far..... For more read my blog at: http://www. Familyallergyasthmacare. Com/2013/03/its-no. ...Read more
OTC Allergy: Not fair. Truly, it is trial-and-error. What works best for you might not work best for someone else. Loratadine is the weakest binding non-sedating antihistamine; Cetirizine is the strongest binding non-sedating antihistamine. Benadryl (diphenhydramine) works better than both but it makes people sleepy. ...Read more
Several choices: The most effective treatment for relief of seasonal allergies are prescription nasal steroid sprays (qnasl, nasonex, (mometasone) rhinocort, flonase). If symptoms are mild then over the counter zyrtec, claritin, or Allegra can help. It's best to start treating seasonal allergies before the "season" starts. This is a prevention approach. If the above meds haven't controlled symptoms, consider allergy shots. ...Read more
Big question: There are a lot of allergy medications & your time span is enormous. Could you take a medication that expired last month? Yes. Last year? Yes, but it might not work as well. Five years ago? Sure but why bother? Medications don't become dangerous as they age just gradually less effective. One exception is Epinephrine it rapidly loses effectiveness after expiration & its needed to save lives. ...Read more
Think whole airway: Upper airway allergies trigger clear, watery discharge along with itch and congestion; this can tickle the back of throat: thus cough - but lower airway involvement must be considered. Allergies can cause cough through asthma-like reactions (or outright cough asthma). Albuterol inhaler +\-montelukast worth a try after oral antihistamines and nasal steroids/antihistamines. ...Read more
ALLERGIC RHINITIS: YES:Allergic rhinitis causes Swelling of nasal mucosa/itchy eyes /post nasal drip. You can do nasal irrigation with Neil Med system. Zaditor (ketotifen) Eye Drops and Claritin & Flonase are all effective. If symptoms persist follow up with your doctor for exam and labs ...Read more
It depends on the: Specific type of medicine and the amount of the overdose. Are you considering taking an overdose? Are you considering suicide as an option? You can call the national suicide hotlines 24/7 at 1-800-suicide (1-800-784-2433) or 1-800-273 – talk (1-800-273-8255). For active suicide thoughts with a strong urge please be seen at your nearest er. Follow on psychological/ psychiatric care is important. ...Read more
More Info: There are many types of allergy medication and they all do slightly different things. It is difficult to tell you what is a "strong" medicine without knowing your symptoms and what you have tried to treat them already. You can get Zyrtec and NAsacort (triamcinolone) over the counter and the combination of those two helps many people. If your symptoms are very severe you might need a steroid shot. ...Read more
Numerous: There are numerous allergy medicines from antihistamines to prescription nasal sprays. Ask your doctor what is appropriate for your particular situation. ...Read more
Many options: There are many options depending on symptoms. See a doctor to determine what approach is best for you. An allergist can help you determine what is triggering your symptoms and the best approach. ...Read more